MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67P030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the balloon to a smiths medical portex® bivona® tts¿ (tight-to-shaft) tracheostomy tube was not inflating.Trouble shooting methods were performed by the respiratory therapist (rt) with no success.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One used sample was returned for evaluation.During testing, the operator noted the device cuff would not fully inflate.After the operator manually manipulated the cuff as per device instructions, the device cuff fully inflated.The device instructions include the direction: "attach a syringe to the pilot balloon and slowly inflate the cuff with 5ml of sterile water.If the cuff does not inflate completely, squeeze the pilot balloon while gently manipulating the cuff from the shaft.If the cuff still does not inflate, use a new tube, save the old tube and call smiths medical customer service.Deflate the cuff prior to intubations." the inflated cuff was measured and was found to meet with specifications for cuff symmetry.The manufacturing facility performed a review of the manufacturing process.The review showed that assembly process was being performed as per procedures.This review included the following procedures: basic assembly, manual cleaning and inspection.The manufacturing facility also performed an in-process visual inspection of 32 products that were in the assembly area: this inspection showed no issues with the products being assembled.The root cause could not be established; the returned device was found to meet with specifications.

Brand Name
PORTEX BIVONA ¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7759110
Report Number3012307300-2018-03053
Device Sequence Number11201657
Product Code JOH
UDI-Device Identifier15021312006254
UDI-Public15021312006254
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2022
Device Catalogue Number67P030
Device Lot Number3538110
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer07/12/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1